I did about the stupidest thing I've ever done. Lately I've been engaging in self-destructive behaviors and escalating just as things have started to come together personally and professionally.
I visited a massage parlor on Friday. It was the second time at this parlor. I had the same girl as before. She ended up performing oral sex on me. I also performed oral sex on her. She put my penis into her vagina and I pulled out when I asked if she had a condom and she said no. I put it back in very briefly--the total time of penile/vaginal/oral contact was less than a minute by my estimate. I was scared to death and aware that I might be killing myself but also not caring at the same time. I do not know the woman's HIV status.
I have recently been diagnosed with depression and have been taking Lexapro. It has helped me deal with depression and anxiety but I have also noticed that it has made me somewhat numb and uncaring. My bad behavior has escalated--I have visited massage parlors several times but nothing like the incident I just described ever happened. I have also been taking painkillers and muscle relaxants with Ambien and alcohol occasionally to try to force myself to sleep. I had never done any kind of illegal drugs before being prescribed the Lexapro and the prescription drugs I've taken together are not illegal but certainly not the recommended dose.
Anyway, the next morning I went to the doctor and told him what happened. He told me that my risk was very low (not low enough) but he prescribed one dose of Azithromycin and the nPEP regimen of Isentress and Truvada. I have the drugs and am taking them.
Please let me know the risk of my stupid behavior and what else I can do now.
I am going to have to tell my wife. I will not be able to complete the 30 day regimen without her asking questions. She will kick me out and will probably not let me near our young son, about to turn 2. I was aware that something like this might happen and could not seemingly control myself at the time. It was like I was outside my own body.
I am terrified and numb at the same time. Please advise.
Thanks for writing. You describe a dangerous pattern of risky behaviors: acting out followed by negative consequences and then remorse. This cycle is typically followed by an escalating desire to repeat the whole thing again. This behavior needs to be addressed because it almost certainly will get worse.
It is good that you are taking an antidepressant such as Lexapro which can have the effect you described (blunting higher and lower levels of emotions). I don't think Lexapro can account for your compulsivities although they may be related to depression. In any case, knowing what came first won't necessarily help you interrupt the behavior. You need to address the overuse of substances as well as the risky behavior. Keep in mind that more people die in the US from overdoses of legal prescription drugs than the top "illicit" drugs put together.
This is a very dangerous mix. You don't mention psychotherapy but it is a necessary component if you want to get full benefit from the antidepressant. Speak with your healthcare provider(s) about what steps you can take to interrupt this behavior. It will be harmful not only to your marriage and your emotional health, but for your physical health as well.
You might check out Narcotics Anonymous for support. You will find lots of others dealing with prescription drug problems there. I would also suggest Sex Addicts Anonymous or Sex and Love Addicts Anonymous. There, along with therapy, you can find support for whatever issues you be numbing with this acting out.